MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S208
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Event or Problem Description
It was reported that this pacemaker previously displayed two years remaining with increased right ventricular (rv) outputs then reached elective replacement time (ert) after a month.Boston scientific technical services (ts) explained that longevity calculation is not possible with old device and recommended device replacement for evaluation.Subsequently, this device was explanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was eol.The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, it was reported from the field that the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared ert earlier than previously estimated.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.If information is provided in the future, a supplemental report will be issued.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10756488
Report Number2124215-2020-22520
Device Sequence Number14282283
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/14/2012
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number594257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;